OSA's Digital Library

Journal of the Optical Society of America B

Journal of the Optical Society of America B

| OPTICAL PHYSICS

  • Editor: Henry M. Van Driel
  • Vol. 24, Iss. 7 — Jul. 1, 2007
  • pp: 1458–1468

Solitons in Bragg gratings with saturable nonlinearities

Ilya M. Merhasin, Boris A. Malomed, K. Senthilnathan, K. Nakkeeran, P. K. A. Wai, and K. W. Chow  »View Author Affiliations


JOSA B, Vol. 24, Issue 7, pp. 1458-1468 (2007)
http://dx.doi.org/10.1364/JOSAB.24.001458


View Full Text Article

Enhanced HTML    Acrobat PDF (843 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

We introduce two different systems of coupled-mode equations to describe the interaction of two waves coupled by the Bragg reflection in the presence of saturable nonlinearity. The basic model assumes the ordinary linear coupling between the modes. It may be realized as a photorefractive waveguide, with a Bragg lattice permanently written in its cladding. We demonstrate the presence of a cutoff point in the system’s bandgap, with gap solitons existing only on one side of it. Close to this point, the soliton’s norm diverges with power 3 2 . The soliton family between the cutoff point and the edge of the bandgap is stable. In this model, stationary bound states of two in-phase solitons are found too, but they are unstable, transforming themselves into breathers. Another model assumes a photoinduced longitudinal bulk grating, with the corresponding intermode coupling subject to saturation along with the nonlinearity. In that model, another cutoff point is found, with the soliton’s norm diverging near it with power 2 . Solitons are stable in this model too (while it does not give rise to two-soliton bound states). Collisions between moving solitons are always quasi-elastic, in either model.

© 2007 Optical Society of America

OCIS Codes
(060.5530) Fiber optics and optical communications : Pulse propagation and temporal solitons
(190.5530) Nonlinear optics : Pulse propagation and temporal solitons
(350.2770) Other areas of optics : Gratings

ToC Category:
Fiber Optics and Optical Communications

History
Original Manuscript: December 8, 2006
Revised Manuscript: February 6, 2007
Manuscript Accepted: February 27, 2007
Published: June 15, 2007

Citation
Ilya M. Merhasin, Boris A. Malomed, K. Senthilnathan, K. Nakkeeran, P. K. A. Wai, and K. W. Chow, "Solitons in Bragg gratings with saturable nonlinearities," J. Opt. Soc. Am. B 24, 1458-1468 (2007)
http://www.opticsinfobase.org/josab/abstract.cfm?URI=josab-24-7-1458

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited